Advertisement

Reactions Weekly

, Volume 1697, Issue 1, pp 55–55 | Cite as

Antipsychotics

Hypoglycaemia and hypothermia: 3 case reports
Case report
  • 122 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a case series, one man and two women, aged 46-57 years were described who developed hypoglycaemia and hypothermia following treatment with risperidone, quetiapine, zuclopenthixol, haloperidol, lithium, clozapine or olanzapine [not all routes, outcomes and duration of treatments to reaction onsets stated; dosages not stated ].

Patient 1: A 49-year-old man developed hypoglycaemia and hypothermia following treatment with risperidone, olanzapine, quetiapine, zuclopenthixol and haloperidol. The man, who had schizophrenia, generalised arterial disease and type 2 diabetes mellitus was admitted to a psychiatric ward due to psychosis. Subsequently, he started receiving treatment with risperidone. His valproic acid dose was also increased. His concurrent medications included mixed...

Reference

  1. Karajamaki A, et al. Antipsychotic drug-induced hypoglycemia and hypothermia. Duodecim; Laaketieteellinen Aikakauskirja 133: 301-4, No. 3, 2017 [Finnish; summarised from a translation] - FinlandPubMedGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Personalised recommendations